Advertisement
  • Announcements

    • Lindsay

      A Reminder that we are a PG13 Site   12/09/2016

      Please keep in mind that NO content can be posted that is not PG13!  No sexual content and definitely not images which is not permitted in a post! We will delete it.  Not even memes or humorous images should be posted, if you want these forums to continue. NO IMAGES! If you want to post an image, post the URL pointing it to your gallery.  Again, Depressionforums.org is PG13!! Thank you~ ~Forum Admin  
LaLaGal

Newbie freaking out..

8 posts in this topic

Posted · Report post  

Advertisement

Hi everyone! 

So 3 days ago I decided after years of struggle to go to the doctors for help. She gave me Paroxetine 20mg and said take it once a day in the day time. So I took one when I went home at around 2pm. The pharmacist said I would feel nause during the start and maybe some side effects but stick with it. After a few hours I did feel sick, then alert and so much noise in my brain. Trying to sleep was impossible! By the time I did I woke up from crazy dreams and vomited. I kept the light on (seamed to help) while trying to sleep again but I was shaking and tinglie all over. I did manage to sleep awhile but when I woke it felt like a bad hang over. Is this all normal for the first pill? I though it takes awhile!? So I've cut my pills into 4 and am going to take 5mg for awhile but today I found I'm SO tired and can't stop yawning!! Should I just go back to the doc to try something else?? 

Ps she gave it to me to help with my anxity and PTSD. 

Thanks!! 

Share this post


Link to post
Share on other sites
You might also be interested in:

Posted (edited) · Report post  

I think it's ill-advised to take anything that makes you physically ill, even with the promise of "You'll get used to it," and "the side effects abate after a while.

I'd go back to the doctor, s l a p her, and tell her to take me back to the drawing board.  (Well, maybe not the "s l a p" part . . . :Coopwink:)

Edited by Tungsten Aromatics
Inappropriate Language

Share this post


Link to post
Share on other sites

Posted · Report post  

I would definitely discuss with a doctor. Be aware though that it be psychosomatic - you've just taken your first antidepressant after years of struggle. Part of you desperately wants something, anything, as a sign that things will change. You could be looking for things, or indeed having an anxiety attack about anti-anxiety medication.

Talk to the doctor, and don't give up hope just because the first time is not great. My first prescription was Seroxat, which made me much worse. Dangerously so. I switched a couple of times before I found something that worked for me. I am sure there are other options out there for you.

Share this post


Link to post
Share on other sites

Posted · Report post  

Yeah never fall into the trap of "side effects are worth it" if they are that severe.  I refused to stay on an anti-depressant because of the way it affected my sleep and sex drive.  Sad part about treating mental illness is sometimes the medication part is hit and miss.  Wrong med, then maybe right med but wrong dose, etc...   Don't give up working to find the right way for you to treat this.

Share this post


Link to post
Share on other sites

Posted · Report post  

mental illness is a tough road that many go through in different aspects. Theories are improving but the mind is a complicated machine.

Share this post


Link to post
Share on other sites

Posted · Report post  

Side effects will happen. Some meds take up to 3 -  6 weeks to get balanced. It's not a case of taking one and everything is sorted, it takes time to build and settle in your system. They are designed to alter your brain chemistry so it'll need a bit of time.

That said, doesn't mean you should just be okay with super intense side effects, keep an eye on it and if needed get bloods / blood pressure checks and all that. I ignored a side effect once, because I was told 'Ah it'll settle soon enough' and it turned out it was affecting my heart and I ended up in the hospital.

These meds are like epileptic meds, it's trial and error. Some work, some won't.

 

Share this post


Link to post
Share on other sites

Posted · Report post  

Thanks everyone for the replies and advice. After that first day I cut the meds in to 5mg and up'ed it by 5mg every few days. I'm now on 20mg and the side effects are gone and I'm not feeling anything. I'm now worried that its not working?? Should I be feeling something after 3 weeks?? 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now